Jump to content

Anyone with a sun allergy?


Recommended Posts

I have yet to discuss and send pictures to my doctor but I am pretty sure I have sun allergy.  
There are multitudes of allergies in both m’y families across many generations and I have a lot of allergies and intolerances myself and a run away immune system. 

Link to comment
Share on other sites

3 minutes ago, Capricorn3 said:

What are your symptoms?

A burning hot rash only on my neck and chest. Burning hot and itchy as hell. Happens every time I go in the sun even for a few mins. It started about a month ago. If I am inside and treat it with oatmeal and baking soda and cold wet cloths it goes away after a few days. Go in the sun and it starts over again. 

Link to comment
Share on other sites

Yikes, that sounds horrible. Could be anything and with your allergy history it's probably best for a doctor to answer.  Hopefully it's something else because it would suck big time not being able to go outside.  Good luck!

  • Like 1
Link to comment
Share on other sites

My mom and my sister started getting something like that, years ago. They love the sun and were really aggravated that they'd get this rash every time they sunbathed. I don't know if they still get it, or if they ever found out what caused it. I'll ask.

  • Like 1
Link to comment
Share on other sites

13 minutes ago, Jibralta said:

My mom and my sister started getting something like that, years ago. They love the sun and were really aggravated that they'd get this rash every time they sunbathed. I don't know if they still get it, or if they ever found out what caused it. I'll ask.

Thanks! If you get a chance, but don’t get your ear yacked off 😉

  • Haha 1
Link to comment
Share on other sites

I do not have a sun allergy but I do have mild rosacea on my face. Sun (direct exposure) can definitely make it flare up and then my skin gets irritated and super red, but it's not a burn as it goes away immediately with going in the shade and using cold compress on my face.

I am treating my rosacea now through my PCP. I am on the first treatment. Seeing if it gets better and if not, I have a couple more I can try (all topical, I am NOT going on an oral antibiotic, I refuse) before I go to a derm.

Anyway, I would suggest you do what I do currently: be judicious about sun exposure. I love being outside in good weather but I just put on a lot of sunscreen (I like Neutrogena waterboost kind, wear sunglasses, and a wide-brimmed hat to protect not only my face but my neck (front/back).

  • Like 1
Link to comment
Share on other sites

I just learned yesterday that some medications make you burn faster.  (Not assuming you’re on any meds at the moment, but if you are, maybe it’s one of the ones that makes you burn).
 

In the description for the video there are a couple of links about photosensitivity, save you watching the whole video.

 

 

Edited by 1a1a
  • Like 1
Link to comment
Share on other sites

12 hours ago, Jibralta said:

My mom and my sister started getting something like that, years ago. They love the sun and were really aggravated that they'd get this rash every time they sunbathed. I don't know if they still get it, or if they ever found out what caused it. I'll ask.

Heard back from my mom. Figured it would just be easier to screenshot the conversation. FYI--they've been dealing with this for at least 15 years.

image.thumb.png.d862d013e65f5982d4c45a8d1d13b65e.png

  • Like 1
Link to comment
Share on other sites

2 hours ago, 1a1a said:

I just learned yesterday that some medications make you burn faster.  (Not assuming you’re on any meds at the moment, but if you are, maybe it’s one of the ones that makes you burn).
 

In the description for the video there are a couple of links about photosensitivity, save you watching the whole video.

 

 

I am thinking the contributing factor is Crestor. It can cause issues with sun and no one tells you that. I was also outside 5 hours a day with the kids. 

Link to comment
Share on other sites

2 hours ago, 1a1a said:

I just learned yesterday that some medications make you burn faster.  (Not assuming you’re on any meds at the moment, but if you are, maybe it’s one of the ones that makes you burn).
 

In the description for the video there are a couple of links about photosensitivity, save you watching the whole video.

 

 

I do take Crestor which can cause issues. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...